Jump to content
Wheredoistart

How do you get past the side effects?

Recommended Posts

In short my GP and the last two therapists that I have seen have told me I need medication to get better. I’ve been working with a Psychiatrist since last year and I’ve tried Prozac, Wellbutrin, Zoloft, Trintellix, and Lamictal. I’ve had horrible side effects with each one, even at low doses (my Lamictal rash was so bad I had to visit the ER). My psychiatrist doesn’t recommend that I try anything else. I know, right? Meanwhile my therapist and GP are rolling their eyes at me because “it works for everyone else!” Hey, I would love for something to work. Really, I would, but the side effects were so much worse than the depression. The only relief I experienced was getting off of the meds. Even when I was able to take them long enough to feel something it was only emotional blunting, no sense of well-being or anything positive. Any other super-sensitive people out there?

Share this post


Link to post
Share on other sites

What is your diagnosis? Anxiety or depression or ? There are quick and effective meds for anxiety, but managing depression takes many trials and you to determine which side effects are ok or not. 

My rule  of-thumb for my life is deal with anxiety first, sleep depravation, then depression, then anything else....... cymbalta was good for me with just a few side effects that go after a couple of weeks. Your pdoc should be ableto guide you, or a pharmacist.....

Share this post


Link to post
Share on other sites

Thank you for responding! Major Depressive Disorder is my diagnosis. The only thing that brings me any relief at all is intense exercise, but the meds either take away all motivation to do anything but sit on the couch (Trintellix, Zoloft) or make me so sick that I can’t exercise (Wellbutrin, Prozac). That was why being on the meds was so bad. Not only did they not fix the problem, they took away the only effective form of treatment that I had 😞 My psychiatrist does not think that there is a med out there that will be side-effect free enough to let me exercise. His advice has dried up, and yet my therapist and primary care physician say meds are the only thing that will work. 

Share this post


Link to post
Share on other sites

I have had the same experience as you. I have difficulty tolerating antidepressants even at low dosages. Currently I’m on Trintellix and experiencing terrible headaches (just increased my dose from 5mg to 10mg so we’ll see how that goes!) I’ve pretty much tried all of them. I just had some genetic testing done which shows that I have a genetic defect with serotonin transport and also have increased risk of side effects from SSRIs. I think some people just can’t tolerate antidepressants. Maybe you and I are one of these! I wish you luck. How are you doing now?

Share this post


Link to post
Share on other sites

I'd been through similar with Paxil, Zoloft and, to my surprise, Prozac (2nd time around that suddenly put my anxiety thru the roof).  For the time being, however, I've been relatively under control on Trazodone.

During the transition period (Prozac - Trazodone) I'd considered GeneSight testing.  Google it.

Share this post


Link to post
Share on other sites

Markinthedark, I did the Genesight testing but my doctors keep putting me on the same meds. My issue is horrible headaches, some increased anxiety and increased depression! I’m two weeks in on Trintellix and ready to quit! Everyone is so different in how they respond to these meds. I have a friend on Trintellix and she’s doing great. 

Share this post


Link to post
Share on other sites

@Wheredoistart

Hi, I read your post and am also having a terrible time with meds. I would love to connect with you and find out how you’re doing. I’ve been taking Trintellix for just over two weeks and feel absolutely awful. I had my dose increased from 5mg to 10mg a few days ago and feel so much worse. I’ve had bad experiences with almost every med I’ve tried. I also have quite bad depression and anxiety and would love to find something that helps but can’t go on feeling this way. I’m starting to think the answer isn’t in medication. Hope you’re hanging in there. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...